MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RELOADABLE CLIP APPLICATOR

AOMORI OLYMPUS CO., LTD. SINGLE USE RELOADABLE CLIP APPLICATOR
Model Number HX-810UR
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
An olympus representative reported on behalf of the customer that the single use reloadable clip applicator had an issue.The customer successfully put the clip on the clip applicator, inserting the device through working channel, opening the clip, but at the point of closing the clip, the clip did not detach from clip applicator.The customer had to pull the clip applicator, with the clip on, away from the bleeding point and quickly resolve the bleeding with boston scientific resolution clip.The issue was observed during a therapeutic (hemostasis) procedure.The procedure was completed with a similar device.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
The investigation is ongoing and follow-up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.Patient identifier related to (b)(6) - model number: hx-810ur, lot#: 2yk.Patient identifier related to (b)(6) - model number: hx-810ur, lot#: 2yk.Patient identifier related to (b)(6) - model number: hx-810ur, lot#: 2yk.Patient identifier related to (b)(6) - model number: hx-810ur, lot#: 2yk.Patient identifier related to (b)(6) - model number: hx-810ur, lot#: 2yk.Patient identifier related to (b)(6) - model number: hx-810ur, lot#: 2yk.Patient identifier related to (b)(6) - model number: hx-810ur, lot#: 2yk.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer's complaint was confirmed (the clip did not come off the applicator, the internal wire became loose and fell out of the metal catheter).The connecting rod was not broken from the clip, but the control unit was deformed.Olympus found the operating wire had come loose from the crimped part.There were no signs of breakage at the tip of the operating wire.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the event (the clip did not come off the applicator) occurred because the operating wire came off from the caulking part due to the following mechanism: 1.Due to some influence during clipping, the amount of operating force increased.2.An excessive tensile load was applied to the operating wire due to the increased operating force.3.The operation wire came out from the caulking part due to the load exceeding the resistance.In addition, the deformation of the control unit was considered to be caused by a load exceeding the resistance of the operation part.The event can be prevented by following the instructions for use which state: ·"do not pull out the rotary clip device until it hits the slider of this product and clipping is not completed.It may lead to perforation, major bleeding, mucous membrane damage, etc.·do not pull the slider of this product until it hits the end, and do not operate the angle of the endoscope before clipping is completed.It may lead to perforation, major bleeding, mucous membrane damage, etc.·if the clip does not come off from the rotating clip device, do not forcibly pull out the sheath.It may lead to perforation, major bleeding, mucous membrane damage, etc.·this product is intended to be used only when surgical operations are possible as an emergency measure.In the unlikely event that the clip does not come off the rotating clip device, see "chapter 4 emergency actions".·do not press the clip too much against the desired tissue.The intended performance may not be achieved, such as the clip being deformed and not closing completely.·do not apply excessive bending, pulling or pressure to this product.It may lead to equipment damage or functional deterioration.·do not round the insertion tube smaller than 20 cm in diameter.The insertion tube may be damaged.·do not use excessive force to operate each part.It may lead to damage of rotating clip device and clip." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RELOADABLE CLIP APPLICATOR
Common Device Name
CLIP APPLICATOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17550541
Report Number9614641-2023-01159
Device Sequence Number6939571
Product Code PKL
UDI-Device Identifier04953170390739
UDI-Public04953170390739
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberHX-810UR
Device Lot Number2YK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HX-610-090L LONG CLIP.
Patient SexUnknown